Here is My Question:
I received my first infusion of Ocrevus in April 2017. Now, in July, I am experiencing worsening leg weakness and overall fatigue. Since Ocrevus targets B cells, could this be caused by the medication? Is it a matter of feeling worse before I feel better?
There are several reasons you may be experiencing worsening leg weakness and fatigue three months after receiving Ocrevus:
1. The leg weakness and fatigue may not be a result of inflammatory demyelination; Remember, MS can cause worsening symptoms in a number of ways unrelated to inflammation and our treatments only target inflammatory injury. For instance, MS progression can be the result of a degenerative process in the nervous system that becomes distinct from any underlying inflammation in the nervous system. The leg weakness and fatigue could be secondary to hot weather or an underlying infection. In this case we call this a pseudorelapse
2. The Ocrevus is not working. This is less likely.
Ask your doctors to make sure there is no evidence of a urinary tract infection or other kinds of infection and try to stay cool and well hydrated.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.